MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported an observation of a depressed atellica im ca 19 9 (ca 19 9) result which was discordant relative to diluted result.The calibration was valid and quality control (qc) recovered within the laboratory established ranges.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.
 
Event or Problem Description
The customer reports observation of a depressed atellica im ca 19 9 (ca 19 9) result which was discordant relative to the diluted result when using lot 541.An initial depressed result was obtained for the patient sample in question.The initial result was reported to the physician who questioned the result.The sample was retested on the original analyzer which produced a similar depressed result.Later, the same sample was diluted (1:10) and retested on the original instrument which obtained an elevated result.The elevated result was considered correct and issued on the corrected report to the physician.For troubleshooting purposes, the same sample was tested using serial dilution on the original analyzer and elevated results were obtained compared to the neat result.The sample was also tested both neat and diluted on an alternate method testing and obtained elevated results.There are no allegations of any patient harm resulting from the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2025-00048 was initially filed on 06-mar-2025.Additional information (07-mar-2025): siemens concluded investigation for a customer complaint of observation of a depressed atellica im ca 19 9 (ca 19 9) result which was discordant relative to diluted result.Siemens investigation confirmed that aim ca 19-9 dilution recovery was consistent with design verification performance.Further review indicated that some patient samples exhibited dilution over-recovery with mucin/mucin-like assays such as ca 19-9.Customers were advised to refer to the atellica im ifu note on 'sample-dependent nonlinear dilutions,' supported by relevant literature.The assay was intended for monitoring, not screening, with results ranging from 1.20 ¿ 700 u/ml.Only samples exceeding 700 u/ml required dilution before retesting.A review of assay control system materials confirmed that performance remained within specification over the past two years.Siemens investigated ca 19-9 dilution-recovery performance across multiple reagent lots, which included both manual and auto 1:10 dilutions with medical decision pool (mdp) level 5, which is commutable to patient samples, high calibrator lots c941h, c943h and c945h and high dose patient samples.The observed performance met the atellica im design verification requirements, which allow a +/- 30% tolerance for auto-dilution recovery.Further investigation demonstrated that the ca 19-9 assay met accuracy specifications for all internal control materials tested during lot-qualification of lots released in the past two years.It is noted that dilution-recovery performance is not consistent across all samples, and it is possible that some patient samples may exhibit dilution over-recovery with mucin/mucin-like assays such as ca 19-9.The product¿s instructions for use (ifu) states ¿sample dependent nonlinear dilutions can be observed.¿ [reference: wild d, ed.The immunoassay handbook.4th ed.Oxford, uk: elsevier science; 2013:842].Additionally, it is important to note that the atellica im ca19-9 ifu states that the assay is useful as an aid in monitoring the status of patients having confirmed pancreatic cancer who have levels of serum at some point exceeding the median concentration.The assay is not intended for screening purposes and should always be used in conjunction with all other clinical and laboratory data.The assay provides results from 1.20 ¿ 700 u/ml.Only samples with levels >700 u/ml should be diluted before re-testing.Based on the investigation, a product problem was not identified and no further investigation is required.The issue was resolved by routine troubleshooting.Customer is operational; no further actions are required.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
ATELLICA IM CA 19-9
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key21534110
Report Number1219913-2025-00048
Device Sequence Number15217500
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public(01)00630414598178(10)10595541(17)250424
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number10595541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/27/2025
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale